DOI 10.1016/j.clineuro.2017.02.012
Head drop after botox: Electrodiagnostic evaluation of iatrogenic botulinum toxicity.
Аннотация
BACKGROUND
Botulinum is a potent neurotoxin with increasing indications for neurologic disorders. While clinical benefit manifests primarily due to local actions at the neuromuscular junction, regional and systemic effects do occur. Rarely, systemic symptoms including weakness, dysarthria, dysphagia and other side effects occur as a result of iatrogenic botulinum neurotoxicity.
CASE: A 72 year-old female with right leg dystonia developed head drop, bulbar and systemic weakness following right lower extremity botulinum toxin injection. Routine nerve conduction studies were normal. Repetitive stimulation of the spinal accessory nerve showed decrement; electromyography (EMG) demonstrated slightly small units with subtle signs of denervation, and single fiber EMG revealed increased jitter with blocking, all of which are consistent with systemic botulism.
CONCLUSION
This case highlights and reviews the important electrodiagnostic features of iatrogenic systemic botulinum neurotoxicity.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.